Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: F. Brackx, R. Delanghe and F. Sommen
Title: Clifford analysis
Additional book information: Research Notes in Mathematics, Vol. 76, Pitman Advanced Publishing Program, Boston, 1982, 308 pp., $19.95. ISBN 0-2730-8535-2.

References [Enhancements On Off] (What's this?)

  • 1. P. Bosshard, Die Cliffordschen Zahlen, ihre Algebra und ihre Funktionentheorie, Thesis, Universitàt, Zürich, 1940. MR 37823
  • 2. F. Brackx, On (k)-monogenic functions of a quaternion variable, Function Theoretic Methods in Differential Equations, Pitman, London, 1976, pp. 22-44. MR 492321
  • 3. F. Brackx, Non (k)-monogenic points of a quaternion variable. Function Theoretic Methods for Partial Differential Equations, Lecture Notes in Math., vol. 561, Springer-Verlag, Berlin, 1976, pp. 138-149. MR 466584
  • 4. C. C. Chevalley, The algebraic theory of spinors, Columbia Univ. Press, New York, 1954. MR 60497
  • 5. Professor Clifford, Applications of Grassmann’s Extensive Algebra, Amer. J. Math. 1 (1878), no. 4, 350–358. MR 1505182, https://doi.org/10.2307/2369379
  • 6. F. Constantinescu, Analytic properties of nonstrictly localizable fields, J. Math. Phys. 12 (1971), 293-298. MR 378617
  • 7. C. A. Deavours, The quaternion calculus, Amer. Math. Monthly 80 (1973), 995-1008. MR 325986
  • 8. R. Delanghe, On regular-analytic functions with values in a Clifford algebra, Math. Ann. 185 (1970), 91-111. MR 265618
  • 9. R. Delanghe, Morera's theorem for functions with values in a Clifford algebra, Simon Stevin 43 (1969-1970), 129-140. MR 271374
  • 10. R. Delanghe, On regular points and Liouville's theorem for functions with values in a Clifford algebra, Simon Stevin 44 (1970-1971), 55-66. MR 280727
  • 11. R. Delanghe, On the singularities of functions with values in a Clifford algebra, Math. Ann. 196 (1972), 293-319. MR 301213
  • 12. R. Delanghe and F. Brackx, Hypercomplex function theory and Hilbert modules with reproducing kernel, Proc. London Math. Soc. (3) 37 (1978), no. 3, 545–576. MR 512025, https://doi.org/10.1112/plms/s3-37.3.545
  • 13. A. Douglis, A function-theoretic approach to elliptic systems of equations in two variables, Comm. Pure Appl. Math. 6 (1953), 259-289. MR 64277
  • 14. J. D. Edmonds, Quaternion quantum theory: new physics or number mysticism?, Amer. J. Phys. 42 (1974), 220-223.
  • 15. L. Ehrenpreis, Solution of some problems of division. I: Division by a polynomial of derivation, Amer. J. Math. 76 (1954), 883-903. MR 68123
  • 16. L. Ehrenpreis, Solution of some problems of division. II: Division by a punctual distribution, Amer. J. Math. 77 (1955), 286-292. MR 70048
  • 17. L. Ehrenpreis, Solutions of some problems of division. III: Division in the spaces 𝓓',𝓗,𝓠,𝓞, O Amer. J. Math. 78 (1956), 685-715. MR 83690
  • 18. L. Ehrenpreis, Solution of some problems of division. IV: Invertible and elliptic operators, Amer. J. Math. 82 (1960), 522-588. MR 119082
  • 19. Rud Fueter, Analytische Funktionen einer Quaternionenvariablen, Comment. Math. Helv. 4 (1932), no. 1, 9–20 (German). MR 1509442, https://doi.org/10.1007/BF01202702
  • 20. Run Fueter, Die Funktionentheorie der Differentialgleichungen Θ𝑢=0 und ΘΘ𝑢=0 mit vier reellen Variablen, Comment. Math. Helv. 7 (1934), no. 1, 307–330 (German). MR 1509515, https://doi.org/10.1007/BF01292723
  • 21. Rud Fueter, Über die analytische Darstellung der regulären Funktionen einer Quaternionenvariablen, Comment. Math. Helv. 8 (1935), no. 1, 371–378 (German). MR 1509533, https://doi.org/10.1007/BF01199562
  • 22. Rud Fueter, Zur Theorie der regulären Funktionen einer Quaternionenvariablen, Monatsh. Math. Phys. 43 (1936), no. 1, 69–74 (German). MR 1550511, https://doi.org/10.1007/BF01707588
  • 23. Robert P. Gilbert (ed.), Plane ellipticity and related problems, Contemporary Mathematics, vol. 11, American Mathematical Society, Providence, R.I., 1982. MR 669227
  • 24. R. P. Gilbert and G. N. Hile, Generalized hyperanalytic function theory, Bull. Amer. Math. Soc. 78 (1972), 998-1001. MR 306519
  • 25. R. P. Gilbert and G. N. Hile, Generalized hypercomplex function theory, Trans. Amer. Math. Soc. 195 (1974), 1-29. MR 450577
  • 26. Feza Gürsey and Hsiung Chia Tze, Complex and quaternionic analyticity in chiral and gauge theories. I, Ann. Physics 128 (1980), no. 1, 29–130. MR 587683, https://doi.org/10.1016/0003-4916(80)90056-1
  • 27. H. Haefeli, Hyperkomplexe Differentiale, Comment. Math. Helv. 20 (1947), 382-420. MR 25586
  • 28. W. R. Hamilton, Elements of quaternions, Longmans Green, London, 1866; reprinted, Chelsea, New York, 1969, Vols. 1, 2. (Also see: The mathematical papers of Sir William Rowan Hamilton, Vol. III: Algebra (H. Halberstam and R. E. Ingram, eds), Cambridge Univ. Press, Cambridge, 1967). MR 213217
  • 29. D. Hestenes, Space-time algebra, Gordon and Breach, New York, 1966.
  • 30. D. Hestenes, Multivector functions, J. Math. Anal. Appl. 24 (1968), 467-473. MR 234368
  • 31. L. Hörmander, On the division of distributions by polynomials, Ark. Mat. 3 (1958), 555-568. MR 124734
  • 32. V. Iftimie, Fonctions hypercomplexes, Bull. Math. Soc. Sci. Math. R. S. Roumanie (N.S.) 9 (1965), 279-332. MR 217312
  • 33. K. Imaeda, A new formulation of classical electrodynamics, Nuovo Cimento B 32 (1976), 138-162. MR 408457
  • 34. M. A. Jafarizadeh, M. Snyder, and H. C. Tze, Quaternionic multi-𝑆⁴ instantons in general covariant 𝑆𝑈(2) Yang-Mills and 𝐻𝑃(𝑛) 𝜎-models, Nuclear Phys. B 176 (1980), no. 1, 221–242. MR 596908, https://doi.org/10.1016/0550-3213(80)90074-7
  • 35. Yu. N. Kafiev, Four-dimensional 𝜎-models and geometry of Yang-Mills fields, Nuclear Phys. B 178 (1981), no. 1, 177–196. MR 605587, https://doi.org/10.1016/0550-3213(81)90502-2
  • 36. V. P. Khavin, Spaces of analytic functions, Plenum Press, New York, 1968, pp. 75-167.
  • 37. G. Köthe, Die Randverteilungen analytischer Funktionen, Math. Z. 57 (1952), 13-33. MR 52032
  • 38. H. Komatsu (Editor), Hyperfunctions and pseudo-differential equations, Lecture Notes in Math., vol. 287, Springer-Verlag, Berlin, 1973. MR 388082
  • 39. S. Lang, Algebra, Addison-Wesley, Reading, Mass., 1965. MR 197234
  • 40. B. Malgrange, Existence et approximation des solutions des équations aux dérivées partielles et des équations de convolution, Ann. Inst. Fourier (Grenoble) 6 (1955/1956), 271-355. MR 86990
  • 41. R. Meise, Representation of distributions and ultradistributions by holomorphic functions, Functional Analysis: Surveys and Recent Results (Proc. Paderborn Conf. Functional Analysis), North-Holland, Amsterdam, 1977, pp. 189-208. MR 482169
  • 42. W. Nef, Die Funktionentheorie der partiellen Differentialgleichungen zweiter Ordnung (Hyperkomplexe Funktionentheorie), Bull. Soc. Firbourgeoise Sci. Nat. 37 (1944), 348-375. (Also see papers on this topic by W. Nef in Comment. Math. Helv., vols. 15, 16 and 17.) MR 22645
  • 43. I. R. Porteous, Topological geometry, Van Nostrand Reinhold, London, 1969. MR 254852
  • 44. M. Riesz, Clifford numbers and spinors, Chaps. I-IV, Inst. Fluid Dynamics and Appl. Math., Univ. of Maryland, College Park, Md., 1958. MR 181951
  • 45. John Ryan, Clifford analysis with generalized elliptic and quasi elliptic functions, Applicable Anal. 13 (1982), no. 3, 151–171. MR 663771, https://doi.org/10.1080/00036818208839388
  • 46. John Ryan, Complexified Clifford analysis, Complex Variables Theory Appl. 1 (1982/83), no. 1, 119–149. MR 674364, https://doi.org/10.1080/17476938208814009
  • 47. M. Sato, Theory of hyperfunctions. I and II, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 8 (1959/1960), 139-193; 387-436. MR 114124
  • 48. L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 209834
  • 49. B. Simon, The $P(\phi )\sb{2}$ Euclidean (quantum) field theory, Princeton Univ. Press, Princeton, N. J.. 1974. MR 489552
  • 50. F. Sommen, Representations of distributions in 𝑅³ by regular functions of a quaternion variable, Simon Stevin 53 (1979), no. 1-2, 131–150. MR 536752
  • 51. F. Sommen, Hypercomplex Fourier and Laplace transforms. I, Illinois J. Math. 26 (1982), no. 2, 332–352. MR 650399
  • 52. F. Sommen, Some connections between Clifford analysis and complex analysis, Complex Variables Theory Appl. 1 (1982/83), no. 1, 97–118. MR 674363, https://doi.org/10.1080/17476938208814008
  • 53. F. Sommen, Hypercomplex Fourier and Laplace transforms. II, Complex Variables Theory Appl. 1 (1982/83), no. 2-3, 209–238. MR 690496
  • 54. Vladimír Souček, Complex-quaternionic analysis applied to spin-1\over2 massless fields, Complex Variables Theory Appl. 1 (1983), no. 4, 327–346. MR 706989, https://doi.org/10.1080/17476938308814023
  • 55. R. F. Streater and A. S. Wightman, PCT, spin and statistics, and all that, Benjamin, New York, 1964. MR 161603
  • 56. A. Sudbery, Quaternionic analysis, Math. Proc. Cambridge Philos. Soc. 85 (1979), no. 2, 199–224. MR 516081, https://doi.org/10.1017/S0305004100055638
  • 57. H. G. Tillmann, Randverteilungen analytischer Funktionen und Distributionen, Math. Z. 59 (1953), 61-83. MR 57345
  • 58. H. G. Tillmann, Distributionen als Randverteilungen analytischer Funktionen. II, Math. Z. 76 (1961), 5-21. MR 125441
  • 59. H. G. Tillmann, Darstellung der Schwartzschen Distributionen durch analytische Funktionen, Math. Z. 77 (1961), 106-124. MR 139002
  • 60. H. G. Tillmann, Darstellung vektorwertiger Distributionen durch holomorphe Funktionen, Math. Ann. 151 (1963), 286-295. MR 172114
  • 61. V. S. Vladimirov, Methods of the theory of functions of many complex variables, M. I. T. Press, Cambridge, Mass., 1966. MR 201669
  • 62. V. S. Vladimirov, Generalized functions in mathematical physics, “Mir”, Moscow, 1979. Translated from the second Russian edition by G. Yankovskiĭ. MR 564116
  • 63. A. I. Zayed, Hardy space theory for functions with values in a Clifford algebra, 1983 (preprint). (See the abstract Boundary behavior of hypercomplex functions with values in a Clifford algebra, Abstracts Amer. Math. Soc. 4 (1983), 71.)

Review Information:

Reviewer: Richard D. Carmichael
Journal: Bull. Amer. Math. Soc. 11 (1984), 227-240
DOI: https://doi.org/10.1090/S0273-0979-1984-15281-9
American Mathematical Society